Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla, Gas & Back Pain
Jan 21, 2012

I've checked the forums and haven't been able to find an answer to my specific question.

I'm been on Atripla for four years and dose just before bed. I know that it causes gas and bloating and I usually have severe lower back pain in the morning that dissipates within an hour of wake-up. Is it possible the pain is being caused by the nocturnal gas build up?

My doctors over the years have never come to a conclusion about the pain but I've noticed that if I sleep in a certain position that allows for the gas to expand my midsection more easily the pain is minimized or even unnoticeable. If it is possible, is there anything else that can help me get a good night's sleep?

Thanks.

Response from Dr. Henry

Many patients have gas problems that can be a challenge to deal with. Perhaps more common in HIV+ persons. Gas problems can be due to a very wide range of problems including food intolerances (including lactose, some vetgetables), infecitons (such as H pylori), many drugs (including some HIV meds), and many other causes. Increased gas can sometimes (not common but can occur) be due to tenofovir and less often efavirenz. Pressure from gas is often somewhat positional. KH



Previous
Side effect loose motion
Next
Anxiety

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement